MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71453177
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision knee replacement for the knee that was ¿giving way¿ and subluxing patella.The surgeon exchanged the tibial insert to a thicker one and lateral release performed.The knee was assessed as clinically stable at the completion of the operation by the surgeon.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed on a left knee that was ¿giving way¿ and a subluxing patella.An exchange of tibial insert to a thicker one and a lateral release was performed.The affected legion high flexion insert, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.The surgeon opened the knee and found that the ¿quads repair¿ from primary knee replacement had failed.A medical analysis noted that three x-rays were provided but no medical documents or operative notes came.Without supporting clinical documents, a thorough medical assessment cannot be performed at this time.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to size of device or user/procedural variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 10MM
Common Device Name
PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9687642
Report Number1020279-2020-00503
Device Sequence Number361737
Product Code JWH
UDI-Device Identifier00885556487143
UDI-Public00885556487143
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453177
Device Catalogue Number71453177
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date05/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;